MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 4MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 4MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400404X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4mm x 4cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used; but it ruptured at 4 atmospheres (atm).Therefore, it was replaced with another unknown balloon catheter and the procedure was completed.There was no reported patient injury.The device will not be returned for evaluation due to patient's infectious disease.
 
Additional Manufacturer Narrative
A powerflex pro 4mm x 4cm x 135cm percutaneous transluminal angioplasty (pta) balloon catheter was used; but it ruptured at 4 atmospheres (atm).Therefore, it was replaced with another unknown balloon catheter and the procedure was completed.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 82148335 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the information provided, the reported ¿balloon~ burst - at/below rbp¿ could not be confirmed and the exact root cause could not be determined.It is difficult to draw a clinical conclusion between the device and the events based on the information available.However, it is probable that handling and procedural factors such as vessel characteristics (although unknown) may have contributed to the reported event as the presence of calcification is known to cause damage to balloons.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
POWERFLEXPRO 4MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10868930
Report Number9616099-2020-04074
Device Sequence Number3766125
Product Code LIT
UDI-Device Identifier20705032059159
UDI-Public20705032059159
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number4400404X
Device Catalogue Number4400404X
Device Lot Number82148335
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER; BALLOON CATHETER